Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 8, NWS Norman, OK

January 30, 200822 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Jan 30, 2008, 3:03 PM CST for 22 counties in Oklahoma; 8 counties in Texas. It took effect at Jan 31, 2008, 6:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2008, 3:03 PM CST (21:03 UTC)
In effect from
Jan 31, 2008, 6:00 AM CST
Expired
Jan 31, 2008, 3:40 PM CST
In force
10 hr
Issued by
NWS Norman, OK
All 30 counties

Atoka County, OK, Bryan County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Garvin County, OK, Grady County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 107 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 9.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2008-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2008-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 400 square meters per square second.19395878Sfc1 km3 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3377 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
400 m²/s²
0-3 km storm-relative helicity
467 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 302103
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
303 PM CST WED JAN 30 2008

...WIND ADVISORY THROUGH THIS AFTERNOON AND AGAIN ON THURSDAY...

.AN AREA OF LOW PRESSURE OVER SOUTHWEST KANSAS WILL CONTINUE TO
CAUSE STRONG SOUTH WINDS THIS AFTERNOON. WINDS WILL DIMINISH
SOMEWHAT OVERNIGHT BEFORE STRENGTHENING ONCE AGAIN THURSDAY BEHIND
A COLD FRONT MOVING THROUGH THE SOUTHERN PLAINS. 

OKZ027>031-036>040-044-045-TXZ083>090-310515-
/O.NEW.KOUN.WI.Y.0008.080131T1200Z-080201T0000Z/
/O.CON.KOUN.WI.Y.0007.000000T0000Z-080131T0000Z/
GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
303 PM CST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY...

STRONG SOUTH WINDS GUSTING 35 TO 40 MPH WILL CONTINUE ACROSS THE
SOUTHERN PLAINS THIS AFTERNOON BEFORE DECREASING TONIGHT.
THE WINDS WILL INCREASE AGAIN ON THURSDAY... BUT FROM A NORTHWESTERLY
DIRECTION... AS A COLD FRONT MOVES ACROSS THE REGION. THE NORTHWEST
WINDS ON THURSDAY WILL AVERAGE 25 TO 35 MPH... WITH GUSTS OVER 40
MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST WEST
ROADWAYS. USE EXTRA CAUTION.

 

$$

OKZ032-041>043-046>048-050>052-310515-
/O.NEW.KOUN.WI.Y.0008.080131T1200Z-080201T0000Z/
HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-
BRYAN-
INCLUDING THE CITIES OF...HOLDENVILLE...SULPHUR...ADA...
COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...
DURANT
303 PM CST WED JAN 30 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST THURSDAY...

STRONG NORTH WINDS WILL SPREAD INTO SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA ON THURSDAY BEHIND A STRONG COLD FRONT THAT WILL MOVE
THROUGH THE SOUTHERN PLAINS. THE HIGHEST WINDS OF 35 TO 40 MPH ARE
EXPECTED MAINLY DURING THE AFTERNOON HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OKZ004>026-033>035-310000-
/O.CON.KOUN.WI.Y.0007.000000T0000Z-080131T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-HARMON-GREER-
KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
HOLLIS...MANGUM...HOBART
303 PM CST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTH WINDS OF 25 TO 35 MPH... WITH GUSTS TO AROUND 40
MPH... WILL CONTINUE ACROSS THE SOUTHERN PLAINS THIS AFTERNOON.
WIND SPEEDS WILL DIMINISH SOMEWHAT TONIGHT... BEFORE INCREASING
ONCE AGAIN ON THURSDAY BEHIND A COLD FRONT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST WEST
ROADWAYS. USE EXTRA CAUTION.

$$
CJS
3 follow-up statements
000 
WWUS74 KOUN 310025
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
625 PM CST WED JAN 30 2008

...WIND ADVISORY IN EFFECT THURSDAY...

.LOW PRESSURE WILL DEEPEN AND CREATE STRONG WINDS ACROSS THE
REGION ON THURSDAY AS A WINTER STORM INFLUENCES PORTIONS OF THE
CENTRAL AND SOUTHERN PLAINS. 

OKZ027>031-036>040-044-045-TXZ083>090-010000-
/O.EXP.KOUN.WI.Y.0007.000000T0000Z-080131T0000Z/
/O.CON.KOUN.WI.Y.0008.080131T1200Z-080201T0000Z/
GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-COTTON-JEFFERSON-HARDEMAN-FOARD-
WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...ALTUS...FREDERICK...LAWTON...DUNCAN...
PAULS VALLEY...WALTERS...WAURIKA...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
625 PM CST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
THURSDAY...
...WIND ADVISORY HAS EXPIRED...

STRONG NORTHERLY WINDS WILL DEVELOP OVER THE REGION ON THURSDAY
WITH SUSTAINED WINDS OF 25 TO 35 MPH ALONG WITH WIND GUSTS IN
EXCESS OF 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. 

$$

OKZ004>026-033>035-310130-
/O.EXP.KOUN.WI.Y.0007.000000T0000Z-080131T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-HARMON-GREER-
KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
HOLLIS...MANGUM...HOBART
625 PM CST WED JAN 30 2008

...WIND ADVISORY HAS EXPIRED...

$$

OKZ032-041>043-046>048-050>052-010000-
/O.CON.KOUN.WI.Y.0008.080131T1200Z-080201T0000Z/
HUGHES-MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-
BRYAN-
INCLUDING THE CITIES OF...HOLDENVILLE...SULPHUR...ADA...
COALGATE...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...
DURANT
625 PM CST WED JAN 30 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
THURSDAY...

STRONG NORTHERLY WINDS WILL DEVELOP OVER THE REGION ON THURSDAY
WITH SUSTAINED WINDS OF 25 TO 35 MPH ALONG WITH WIND GUSTS IN
EXCESS OF 40 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. 

$$
JAMES
000 
WWUS74 KOUN 311020
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
420 AM CST THU JAN 31 2008

...WIND ADVISORY IN EFFECT THURSDAY...

.LOW PRESSURE WILL DEEPEN AND CREATE STRONG WINDS ACROSS THE
REGION TODAY AS A WINTER STORM INFLUENCES PORTIONS OF THE CENTRAL
AND SOUTHERN PLAINS.

OKZ027>032-036>048-050>052-TXZ083>090-311830-
/O.CON.KOUN.WI.Y.0008.080131T1200Z-080201T0000Z/
GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLDENVILLE...ALTUS...FREDERICK...LAWTON...
DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...
WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...
DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
420 AM CST THU JAN 31 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG NORTH WINDS WILL SPREAD SOUTH THIS MORNING ACROSS ALL OF
CENTRAL AND WESTERN OKLAHOMA... AND WESTERN NORTH TEXAS. WIND
SPEEDS WILL AVERAGE 25 TO 35 MPH OVER MOST OF THE REGION... AND
GUSTS TO MORE THAN 45 MPH WILL BE POSSIBLE.

$$

CMS
000 
WWUS74 KOUN 312140
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CST THU JAN 31 2008

...WINDS WILL CONTINUE TO DIMINISH THIS AFTERNOON AND TONIGHT...

OKZ027>032-036>048-050>052-TXZ083>090-312245-
/O.CAN.KOUN.WI.Y.0008.000000T0000Z-080201T0000Z/
GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...CHICKASHA...PURCELL...NORMAN...MOORE...
SHAWNEE...SEMINOLE...HOLDENVILLE...ALTUS...FREDERICK...LAWTON...
DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...WALTERS...
WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...MADILL...
DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
340 PM CST THU JAN 31 2008

...WIND ADVISORY IS CANCELLED...

STRONG NORTHERLY WINDS HAVE DIMINISHED THIS AFTERNOON AS HIGH PRESSURE
BUILDS INTO NORTHERN OKLAHOMA.  WINDS WILL REMAIN OUT OF THE NORTH
AT 15 TO 25 MPH WITH A FEW HIGHER GUSTS THROUGH LATE AFTERNOON.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jan 30, 10:15 AM CST, 4 hours 48 minutes earlier.

Area forecast discussion, Jan 30, 10:15 AM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1015 AM CST WED JAN 30 2008

.UPDATE...
WINDS HAVE INCREASED THIS MORNING WITH SEVERAL LOCATIONS GUSTING
ABOVE 40 MPH. STRONG SOUTHERLY WINDS EXPECTED TO CONT TODAY. HAVE
ADJUSTED WIND ADVISORY TO BEGIN NOW. OVERALL... REST OF FORECAST
LOOKS GOOD. HIGH CLOUDS EXPECTED TO MOVE INTO NORTHERN OK LATER
THIS AFTERNOON. ADJUSTED HOURLY GRIDS TO CURRENT TRENDS. WILL SEND
UPDATES SHORTLY.

MAXWELL
&&

.PREV DISCUSSION... /ISSUED 442 AM CST WED JAN 30 2008/

UPDATE...
AFTER DISCUSSING SITUATION WITH STATE FORESTRY WILL GO AHEAD AND
ISSUE RED FLAG WARNING FOR ENTIRE CWA FROM LATE THIS MORNING
THROUGH THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 349 AM CST WED JAN 30 2008/

DISCUSSION...
QUICK CHANGING WX PATTERN CONT AS SOUTH WINDS INCREASE THIS MORNING
AS NEXT STORM SYSTEM APPROACHES THE AREA TONIGHT AND THURSDAY. IN
THE MEANTIME ANOTHER WINDY AND DRY DAY EXPECTED ACROSS OK AND N TX.
WILL ISSUE A WIND ADVISORY FOR MUCH OF THE AREA TODAY AS BY LATE
MORNING MUCH OF CENTRAL AND WESTERN SECTIONS WILL BE SUSTAINED NEAR
30 MPH WITH GUSTS TO 40/45 MPH. WITH VERY DRY AIRMASS IN PLACE WILL
LIKELY GO WITH ANOTHER RED FLAG WARNING FOR ENTIRE CWA... HOWEVER
SINCE NOT MEETING ALL CRITERIA WILL DISCUSS SITUATION WITH STATE
FORESTRY LATER THIS MORNING MUCH LIKE YESTERDAY.

WINTER WX... IN THE FORM OF SNOW... EXPECTED TO DEVELOP ACROSS NW OK
LATE TONIGHT AND THEN MOVE EAST AND SE OVER OK DURING THE DAY ON
THURSDAY. WILL GO WITH ISSUING A SPECIAL WX STATEMENT AT THIS
POINT. WITH DRY AIRMASS IN PLACE AND SPEED OF SYSTEM SNOW AMOUNTS
WILL BE LIMITED... AN INCH OR TWO ACROSS NORTHERN HALF OF STATE
POSSIBLE WITH NORTH CENTRAL OK HAVING THE BEST CHANCE TO GET 2 INCH
AMOUNTS. WILL PROBABLY NEED A SNOW/BLOWING SNOW ADVISORY FOR LATE
TONIGHT AND THURSDAY ACROSS PARTS OF THE AREA... HOWEVER WILL LET
DAY SHIFT MAKE THAT DETERMINATION.

ANOTHER VERY WINDY DAY ON THURSDAY WITH STRONG NORTH WINDS AND
COOLER TEMPS. WILL HOLD OFF ON ANY WATCH WRT FIRE WX AS TEMPS WILL
BE DOWN AND RH SHOULD REMAIN ABOVE 30 PERCENT. ANOTHER QUICK
TRANSITION BACK TO SOUTH WINDS ON FRIDAY WITH SOME WARMER TEMPS.
PARTS OF NE COULD BE LIMITED IF ANY SNOW REMAINS. WEAK FRONT MOVES
INTO PARTS OF AREA ON SAT AND STALLS. MOISTURE MAY POOL AHEAD OF
THIS FRONT ACROSS THE EAST AND AS AN UPPER DISTURBANCE MOVES ACROSS
SUNDAY COULD SEE A FEW SHOWERS IN THE EAST. ANOTHER STRONGER STORM
SYSTEM MAY BRING A CHANCE OF RAIN/SNOW TO PARTS OF THE AREA TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  53  32  37  19 /  10  20  60  10
HOBART OK         56  30  39  21 /   0  20  30   0
WICHITA FALLS TX  58  36  43  24 /  10  10  20   0
GAGE OK           58  22  37  15 /   0  60  30   0
PONCA CITY OK     51  28  32  14 /   0  60  80  10
DURANT OK         55  38  41  26 /  10  30  40  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004>048-
     050>052.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR OKZ004>031-
     033>040-044-045.

TX...RED FLAG WARNING UNTIL 6 PM CST THIS AFTERNOON FOR TXZ083>090.

     WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TXZ083>090.

&&

25/23
Hazardous weather outlook, Jan 30, 11:46 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1146 AM CST WED JAN 30 2008

OKZ004>048-050>052-TXZ083>090-311300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1146 AM CST WED JAN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
A DRY AND STABLE AIRMASS OVER THE AREA WILL PREVENT THUNDERSTORM
DEVELOPMENT THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY JAN 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...5 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG SOUTH WINDS WILL CONTINUE THIS AFTERNOON AS AN AREA OF LOW
PRESSURE DEVELOPS OVER EASTERN COLORADO. THE STRONG WINDS AND LOW
HUMIDITY VALUES WILL MAKE WILDFIRE CONTAINMENT VERY DIFFICULT THIS
AFTERNOON. A RED FLAG  WARNING IS IN EFFECT FOR WESTERN...
CENTRAL...AND SOUTHEAST OKLAHOMA AND WESTERN NORTH TEXAS THIS
AFTERNOON. A WIND ADVISORY IS ALSO IN EFFECT FOR NORTHERN...
CENTRAL... AND WESTERN OKLAHOMA... AND WESTERN NORTH TEXAS THIS
AFTERNOON.

SNOW WILL BEGIN LATE TONIGHT AND EARLY THURSDAY MORNING ACROSS PARTS
OF NORTHERN AND WEST CENTRAL OKLAHOMA. THE SNOW MAY BEGIN TO IMPACT
TRAVEL CONDITIONS IN SOME LOCATIONS EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THURSDAY THROUGH TUESDAY.

OTHER HAZARDOUS WEATHER...
A STORM SYSTEM WILL BRING ANOTHER COLD FRONT TO THE REGION THURSDAY.
SNOW WILL BE LIKELY WITH THIS SYSTEM ACROSS PARTS OF NORTHERN AND
CENTRAL OKLAHOMA. SNOW ACCUMULATIONS OF ONE TO THREE INCHES WILL BE
POSSIBLE NEAR AND NORTH OF THE INTERSTATE 40 CORRIDOR... WITH THE
HIGHEST ACCUMULATIONS EXPECTED IN NORTH CENTRAL OKLAHOMA. HOWEVER...
THERE ARE SOME INDICATIONS THAT GREATER SNOWFALL AMOUNTS MAY BE
POSSIBLE... MAINLY ACROSS PARTS OF NORTHERN OKLAHOMA. IN ADDITION TO
THE SNOW... STRONG NORTH WINDS WILL DEVELOP THURSDAY. THE STRONG
WINDS COMBINED WITH THE SNOW WILL LEAD TO BLOWING SNOW WHICH MAY
REDUCE VISIBILITIES AND CAUSE DRIFTING IN SOME LOCATIONS. PLEASE
STAY TUNED TO YOUR SOURCE OF WEATHER INFORMATION FOR FURTHER
UPDATES.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.

MAXWELL

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 4:10 AM CSTWind AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 32 more14 hr
Jan 30, 4:43 AM CSTRed Flag WarningOUNAlfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more13 hr
Jan 30, 2:26 PM CSTSnow and Blowing Snow AdvisoryOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 27 more25 hr

Nearby

Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.